Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Enlarged tonsils, hurts to swallow and body aches. Taking Augmentin. Uvula is bigger. Could penicillin be effective in treatment?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1096 Questions
I went to the Dr last night with all the symptons of tonsillitis. Enlarged tonsils, hurts to swallow, body aches, just no pus. He prescribed me Augmentin.

I've woken up this morning and there is still no pus however my uvula is approx 3-4 times it's normal size. Will the penicillin be effective in treating this or do I need to go back and see the Dr?
Posted Mon, 4 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 38 minutes later
Brief Answer:
Penicillin will be effective

Detailed Answer:

Thank you for your query

I have gone through your query that penicillin is the effective drug in the management of tonsilitis .

But according to you, your uvula is four times enlarged , in this condition you may need steroid for faster and better management.

Treatment under the guidance of ENT Specialist is better.

If you have any doubt, I will be available for your query.

Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor